Monday Pharmaceutical Mystery: December 3

Article

Can you solve the pharmaceutical mystery? Each week, a new case study is presented.

A gentleman aged 70 years comes into the pharmacy with his daughter. She is assisting him as he walks. His is also having difficulty speaking, and his hand is shaky as he hands you the refill information. He requests an early refill of his pain medication, gabapentin, which the insurance declines. You remember seeing him 2 weeks ago, and he was completely independent.

Mystery: What has happened to him? He seems to have had a stroke or developed some sort of altered mental status.

Solution: He is having adverse effects from taking too much gabapentin.

Related Videos
Close up hands of helping hands elderly home care. Mother and daughter. Mental health and elderly care concept - Image credit:  ipopba | stock.adobe.com
Rear view of Audience listening Speakers on the stage in the conference hall or seminar meeting, business and education about investment concept -  Image credit: THANANIT | stock.adobe.com
Pharmacist helping patient use glucose monitor -- Image credit: Kalyakan | stock.adobe.com
Pride flags during pride event -- Image credit: ink drop | stock.adobe.com
Female Pharmacist Holding Tablet PC - Image credit: Tyler Olson | stock.adobe.com
African American male pharmacist using digital tablet during inventory in pharmacy - Image credit: sofiko14 | stock.adobe.com
Young woman using smart phone,Social media concept. - Image credit: Urupong | stock.adobe.com
selling mental health medication to man at pharmacy | Image Credit: Syda Productions - stock.adobe.com
Medicine tablets on counting tray with counting spatula at pharmacy | Image Credit: sutlafk - stock.adobe.com
© 2024 MJH Life Sciences

All rights reserved.